Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 9, NWS Elko, NV

April 10, 20104 counties in Nevada

NWS Elko, NV issued this wind advisory at Apr 10, 2010, 2:03 PM PDT for 4 counties in Nevada. It took effect at Apr 11, 2010, 12:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2010, 2:03 PM PDT (21:03 UTC)
In effect from
Apr 11, 2010, 12:00 PM PDT
Expired
Apr 11, 2010, 8:00 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2010-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2010-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WWUS75 KLKN 102103
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
203 PM PDT SAT APR 10 2010

...STRONG WINDS EXPECTED ACROSS PORTIONS OF NEVADA SUNDAY...

A PACIFIC STORM SYSTEM WILL BEGIN SLOWLY MOVING EAST SUNDAY. OUT
AHEAD OF THIS SYSTEM...STRONG SOUTH TO SOUTHWEST WINDS ARE
EXPECTED TO DEVELOP SUNDAY AFTERNOON. A WIND ADVISORY HAS BEEN
ISSUED FOR NORTHERN LANDER/EUREKA AND SOUTHERN ELKO COUNTIES FOR
THIS TIME AS WELL AS A HIGH WIND WATCH FOR SOUTHERN
LANDER/EUREKA...WHITE PINE...AND NORTHERN NYE COUNTIES. 

NVZ032-034-036-110915-
/O.NEW.KLKN.WI.Y.0009.100411T1900Z-100412T0300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...
CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...
BATTLE MOUNTAIN...EMIGRANT PASS
203 PM PDT SAT APR 10 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TO 8 PM PDT SUNDAY. 

* WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 15 MPH SUNDAY MORNING WILL
  INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THE AFTERNOON.
  HIGHEST WINDS WILL OCCUR ABOVE 6000 FEET.

* TIMING: WINDS ARE EXPECTED TO INCREASE DURING THE LATE MORNING
  HOURS...REACHING THE HIGHEST VALUES DURING THE AFTERNOON. WINDS
  ARE EXPECTED TO DIMINISH BY EARLY SUNDAY EVENING

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...CARLIN...CLOVER 
  VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...BATTLE MOUNTAIN... 
  EMIGRANT PASS 

* IMPACTS: BLOWING DUST WILL REDUCE VISIBILITIES IN AND AROUND THE
  ADVISORY AREA TO ONE MILE. CROSS WINDS ALONG THE I-80 CORRIDOR
  AND ALSO ALONG US HIGHWAY 93 WILL CAUSE DIFFICULT DRIVING
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ013-035-037-110915-
/O.NEW.KLKN.HW.A.0001.100411T1900Z-100412T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELY...MCGILL...
CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
203 PM PDT SAT APR 10 2010

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH THE POTENTIAL
  TO INCREASE TO 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH BY
  SUNDAY AFTERNOON. HIGHEST WINDS WILL MOST LIKELY OCCUR ABOVE
  6000 FEET AND ALSO WITHIN NORTH-SOUTH RUNNING VALLEYS WHERE
  CHANNELING WILL OCCUR.

* TIMING: EXPECT WINDS TO INCREASE DURING THE EARLY AFTERNOON
  HOURS...AND BEGIN TO DIMINISH BY EARLY SUNDAY EVENING. AS THE
  EVENT DRAWS NEAR...A HIGH WIND WARNING MAY BE REQUIRED.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...TONOPAH 

* IMPACTS: DRIVING ALONG US HIGHWAY 50 AND US HIGHWAY 6 WILL BE
  VERY DIFFICULT IN THE STRONG WINDS AS VEHICLES...ESPECIALLY HIGH
  PROFILE VEHICLES...WILL BE SUSCEPTIBLE TO STRONG CROSS WINDS.
  BLOWING DUST WILL REDUCE VISIBILITIES TO ONE-HALF MILE OR LESS
  IN DUST PRONE AREAS ACROSS THE WATCH AREA. MOTORISTS SHOULD USE
  CAUTION WHEN TRAVELING SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
660 
WWUS75 KLKN 110858
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
158 AM PDT SUN APR 11 2010

...STRONG WINDS EXPECTED ACROSS PORTIONS OF NEVADA TODAY...

NVZ013-035-037-120300-
/O.UPG.KLKN.HW.A.0001.100411T1900Z-100412T0300Z/
/O.NEW.KLKN.HW.W.0004.100411T1900Z-100412T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELY...MCGILL...
CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
158 AM PDT SUN APR 11 2010

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH INCREASING TO 30 TO
  40 MPH IN MANY LOCATIONS...WITH POSSIBLE GUSTS TO 60 MPH.
  HIGHEST WINDS WILL MOST LIKELY OCCUR ABOVE 6000 FEET AND ALSO
  WITHIN NORTH-SOUTH RUNNING VALLEYS WHERE CHANNELING WILL OCCUR.

* TIMING: EXPECT WINDS TO INCREASE DURING THE LATE MORNING AND EARLY
  AFTERNOON HOURS...AND BEGIN TO DIMINISH THIS EVENING.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...TONOPAH

* IMPACTS: DRIVING ALONG US HIGHWAY 50 AND US HIGHWAY 6 WILL BE
  VERY DIFFICULT IN THE STRONG WINDS AS VEHICLES...ESPECIALLY HIGH
  PROFILE VEHICLES...WILL BE SUSCEPTIBLE TO STRONG CROSS WINDS.
  BLOWING DUST IS POSSIBLE WITH THESE STRONG WINDS...AND COULD
  RESULT IN HAZY CONDITIONS...AND IN AREAS PRONE TO BLOWING
  DUST...COULD REDUCE VISIBILITIES TO ONE-HALF MILE OR LESS.
  MOTORISTS SHOULD USE CAUTION WHEN TRAVELING SUNDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ032-034-036-120300-
/O.CON.KLKN.WI.Y.0009.100411T1900Z-100412T0300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...
CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...
BATTLE MOUNTAIN...EMIGRANT PASS
158 AM PDT SUN APR 11 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 15 MPH THIS MORNING 
  WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THE 
  AFTERNOON. HIGHEST WINDS WILL OCCUR ABOVE 6000 FEET. 

* TIMING: WINDS WILL INCREASE IN THE MID TO LATE MORNING
  HOURS...REACHING THE HIGHEST SPEEDS IN THE AFTERNOON AND EARLY
  EVENING. WINDS ARE EXPECTED TO DIMINISH THROUGH THE EVENING
  HOURS...HOWEVER GUSTY WINDS WILL ALSO BE POSSIBLE ALONG A
  FRONTAL BOUNDARY WHICH WILL MOVE THROUGH CENTRAL AND EASTERN
  NEVADA THIS EVENING AND OVERNIGHT. 

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...CARLIN...CLOVER
  VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...BATTLE MOUNTAIN...
  EMIGRANT PASS

* IMPACTS: BLOWING DUST IS POSSIBLE THIS AFTERNOON AS THE WINDS
  INCREASE...WHICH COULD REDUCE VISIBILITIES TO ONE MILE. CROSS
  WINDS ALONG THE I-80 CORRIDOR AND ALSO ALONG US HIGHWAY 93 WILL
  CAUSE DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$


ROOD
483 
WWUS75 KLKN 112208
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
308 PM PDT SUN APR 11 2010

...STRONG WINDS EXPECTED ACROSS PORTIONS OF NEVADA TODAY...

NVZ013-035-037-120300-
/O.CON.KLKN.HW.W.0004.000000T0000Z-100412T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELY...MCGILL...
CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
308 PM PDT SUN APR 11 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH. THE HIGHEST WINDS WILL MOST LIKELY OCCUR ABOVE 6000 FEET
  AND ALSO WITHIN NORTH-SOUTH ORIENTED VALLEYS WHERE CHANNELING
  WILL OCCUR.

* TIMING: STRONG WINDS WILL PERSIST THROUGH THE REMAINDER OF THE
  AFTERNOON...THEN BEGIN TO DIMINISH THIS EVENING.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...TONOPAH

* IMPACTS: DRIVING ALONG US HIGHWAY 50 AND US HIGHWAY 6 WILL BE
  VERY DIFFICULT IN THE STRONG WINDS AS VEHICLES...ESPECIALLY HIGH
  PROFILE VEHICLES...WILL BE SUSCEPTIBLE TO STRONG CROSS WINDS.
  BLOWING DUST IS POSSIBLE WITH THESE STRONG WINDS... AND COULD
  RESULT IN HAZY CONDITIONS. IN AREAS PRONE TO BLOWING
  DUST...VISIBILITIES MAY DROP TO ONE-HALF MILE OR LESS. MOTORISTS
  SHOULD USE CAUTION WHEN TRAVELING FOR THE REMAINDER OF THE
  AFTERNOON AND THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ032-034-036-120300-
/O.CON.KLKN.WI.Y.0009.000000T0000Z-100412T0300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...
CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...
BATTLE MOUNTAIN...EMIGRANT PASS
308 PM PDT SUN APR 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH. HIGHEST WINDS WILL OCCUR ABOVE 6000 FEET.

* TIMING: STRONG WINDS WILL PERSIST THROUGH THE REMAINDER OF THE
  AFTERNOON...AND WILL THEN DIMINISH THROUGH THE EVENING HOURS.
  HOWEVER...GUSTY WINDS WILL ALSO BE POSSIBLE ALONG A FRONTAL
  BOUNDARY WHICH WILL MOVE THROUGH CENTRAL AND EASTERN NEVADA THIS
  EVENING AND OVERNIGHT.

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...CARLIN...CLOVER
  VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...BATTLE
  MOUNTAIN...EMIGRANT PASS

* IMPACTS: BLOWING DUST IS POSSIBLE...WHICH COULD REDUCE
  VISIBILITY TO ONE MILE. CROSS WINDS ALONG THE I-80 CORRIDOR WILL
  CAUSE DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
368 
WWUS75 KLKN 120253
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
753 PM PDT SUN APR 11 2010


NVZ013-035-037-120400-
/O.EXP.KLKN.HW.W.0004.000000T0000Z-100412T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELY...MCGILL...
CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT
753 PM PDT SUN APR 11 2010

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WIND SPEEDS ARE DIMINISHING ACROSS THE REGION THIS EVENING...AND 
ARE EXPECTED TO CONTINUE TO DIMINISH THROUGH THE LATE EVENING AND 
OVERNIGHT HOURS. SOME LOCATIONS SUCH AS TONOPAH AND EUREKA...AS
WELL AS MOUNTAINOUS AREAS...WILL CONTINUE TO HAVE SUSTAINED WINDS 
OF 20 TO 35 MPH WITH HIGHER GUSTS INTO THE MID-EVENING HOURS.
HOWEVER...WINDS IN MOST AREAS HAVE ALREADY FALLEN BELOW HAZARDOUS 
LEVELS. AS SUCH...WILL ALLOW THE HIGH WIND WARNING TO EXPIRE AT
8PM PDT.


$$

NVZ032-034-036-120400-
/O.EXP.KLKN.WI.Y.0009.000000T0000Z-100412T0300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...
CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...
BATTLE MOUNTAIN...EMIGRANT PASS
753 PM PDT SUN APR 11 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS IN MOST AREAS...AND 
WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. AS
SUCH...WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 8PM PDT.

$$


ROOD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 10, 10:27 AM PDT, 3 hours 36 minutes earlier.

Area forecast discussion, Apr 10, 10:27 AM PDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1027 AM PDT SAT APR 10 2010

.SYNOPSIS...GENERALLY DRY WEATHER WILL PREVAIL ACROSS THE AREA
THROUGH THE WEEKEND BEFORE THE NEXT LOW PRESSURE SYSTEM BRINGS A
CHANCE OF RAIN AND SNOW SUNDAY NIGHT AND MONDAY. BREEZY TO WINDY
CONDITIONS ARE EXPECTED OVER CENTRAL NEVADA TODAY AND SUNDAY.

&&

.AVIATION...UPDATED THE 18Z TAF'S AND TOOK OUT THE MENTION OF CB
CLOUDS WITH MOISTURE RAPIDLY DEPARTING THE AREA THIS MORNING.
EXPECT VFR CONDITIONS FOR THE NEXT 24HRS W/ STRONG WINDS.

&&

.PREV DISCUSSION... /ISSUED AT 627 AM /

UPDATE...UPDATED FOR MORE CLOUDS TODAY...ESPECIALLY THIS MORNING...
BASED ON CURRENT OBSERVATIONS AND SATELLITE TRENDS.

PREV DISCUSSION... /ISSUED AT 351 AM /

SHORT TERM...TODAY THROUGH MONDAY. WEAK SHORT WAVE MOVING INTO
NRN NV FROM THE SOUTHWEST THIS MORNING. MODELS SHOW ENOUGH
MOISTURE TO WARRANT A SLIGHT CHANCE OF SHOWERS TODAY AND THIS
EVENING OVER NRN ELKO AND NRN HUMBOLDT COUNTIES...MAINLY OVER THE MTNS.
OTHERWISE UPPER LOW DROPPING SWD OFF THE CA COAST WILL BRING
INCREASING SWLY FLOW ALOFT WHICH WILL LEAD TO BREEZY CONDITIONS
THIS AFTERNOON ACROSS CNTRL NV. AS THIS UPPER LOW EDGES CLOSER TO
THE COAST ON SUNDAY FLOW ALOFT WILL CONTINUE TO INCREASE LEADING
TO VERY WINDY CONDITIONS OVER CNTRL NV AND BREEZY TO WINDY OVER
NRN NV. IT LOOKS LIKE HIGH END WIND ADVISORY CONDITIONS OVER
CNTRL NV WITH WIND GUSTS OVER 50 MPH SUNDAY AFTN. MOISTURE FROM
THIS UPPER LOW WILL MAINLY STAY TO THE WEST OF THE FCST AREA
SUNDAY EXCEPT FOR A SLIGHT CHANCE OF SHOWERS ACROSS WRN HUMBOLDT
COUNTY. SHOWERS WILL THEN SPREAD INTO THE WRN SECTIONS OF THE FCST
AREA SUNDAY NIGHT THEN ACROSS THE ENTIRE AREA MONDAY AS THE UPPER
LOW MOVES INLAND ACROSS NRN CA. THE AIRMASS WILL REMAIN WARM
ENOUGH FOR RAIN IN THE LOWER VALLEYS. SNOW LEVEL WILL RANGE FROM
6500 FEET IN THE EAST TO 4500 TO 5000 FEET IN THE WEST.

LONG TERM...MONDAY NIGHT THROUGH NEXT FRIDAY. BROAD NEGATIVELY
TILTED TROUGH OVER THE INTER-MOUNTAIN WEST MONDAY NIGHT KEEPING THE
THREAT OF SHOWERS ACROSS MUCH OF THE CWA. TROUGH EJECTS TO THE
NORTHEAST ON TUESDAY...WITH SHOWERS DIMINISHING. ZONAL FLOW ALOFT
EARLY TUESDAY WILL TRANSITION TO A SOUTHWESTERLY FLOW TUESDAY NIGHT.
MODELS IN DECENT AGREEMENT WITH PARTLY TO MOSTLY CLOUDY SKIES
TUESDAY NIGHT THROUGH FRIDAY...ALONG WITH MOSTLY DRY CONDITIONS AS
WELL AS NEAR NORMAL OVERNIGHT LOW TEMPERATURES AND SLIGHTLY
ABOVE NORMAL HIGH TEMPERATURES. AT THIS TIME NOTHING TOO EXCITING IN
THE LONG TERM PERIOD.

AVIATION...VFR CONDITIONS EXPECTED AT ALL TERMINALS THROUGH THE
NEXT 24 HOURS. SLIGHTLY UNSTABLE AIRMASS OVER NORTH-CENTRAL AND
NORTHEASTERN NEVADA THIS AFTERNOON WHICH WILL LIKELY RESULT IN SOME
CUMULUS CLOUD BUILD UPS TO THE NORTH AND EAST OF KEKO...WITH PERHAPS
A 10 TO 15 PERCENT CHANCE OF THUNDERSTORM DEVELOPMENT BY LATE
AFTERNOON.

WINDS WILL BE A CHALLENGE TODAY. CURRENTLY HAVE SURFACE HIGH
PRESSURE CENTERED NORTHEAST OF NEVADA...WITH A SURFACE LOW CENTERED
OVER WEST-CENTRAL NEVADA. THIS WILL LEAD TO A MODERATE
EAST-NORTHEASTERLY SURFACE GRADIENT...WHICH AT TIMES THIS MORNING
WILL BE STRONG ENOUGH TO OVERCOME MORNING HOUR DRAINAGE WINDS UNDER
THE INVERSION. BY LATE MORNING AND INTO THE AFTERNOON HOURS AFTER
THE INVERSION BREAKS DOWN...SOUTHERLY WINDS WILL MIX TOWARD THE
SURFACE. EXPECT A MIX OF WIND DIRECTIONS TODAY ESPECIALLY IN THE
LATE MORNING HOURS AS THE INVERSION BREAKS DOWN...ALONG WITH SOME
OCCASIONAL GUSTS OF 15 TO 25 OR 30 MPH IN THE AFTERNOON HOURS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/95
Hazardous weather outlook, Apr 9, 2:47 PM PDT, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
247 PM PDT FRI APR 9 2010

NVZ013-030>037-110000-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
247 PM PDT FRI APR 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GUSTY SOUTHERLY WINDS WILL DEVELOP OVER CENTRAL NEVADA AHEAD OF
THE NEXT STORM SYSTEM SATURDAY AND SUNDAY. A WIND ADVISORY WILL
LIKELY BE NEEDED FOR WHITE PINE COUNTY...NORTHERN NYE COUNTY...AND
THE SOUTHERN HALVES OF LANDER AND EUREKA COUNTIES SUNDAY
AFTERNOON. WINDS ACROSS CENTRAL NEVADA WILL RANGE FROM 15 TO 25
MPH WITH GUSTS TO 40 MPH SATURDAY AFTERNOON. A LULL IN THE WINDS
WILL OCCUR SATURDAY NIGHT...THEN WINDS WILL INCREASE TO 20 TO 30
MPH WITH GUSTS TO 50 MPH ON SUNDAY.

THIS STORM SYSTEM WILL ALSO SUPPLY COOLER TEMPERATURES AND WIDESPREAD
RAIN AND SNOW SHOWERS TO ALL OF NORTHERN AND CENTRAL NEVADA ON
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:03 PM PDTHigh Wind WatchLKNEureka, Lander, White Pine12 hr

Nearby

Wind Advisories in Nevada, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.